Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Having sores in inner thigh. Taking antibiotics and applying timodine cream. Area has turned red. Need advise?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
Hi. I saw my GP yesterday with 2 sores on my inner thigh. He has given me antibiotics and timodine cream.
Today they seem even more 'angry' and the cream seems to have made the area around the sores very red indeed
Posted Wed, 11 Sep 2013 in Skin Hair and Nails
Answered by Dr. Luchuo Engelbert Bain 51 minutes later
Brief Answer:
Too early to be too worried, be calm

Detailed Answer:
Hi and thanks for the query,

Timodine contains a steroid that normally should fight against inflammation. However, the active ingredient in it is Nystatin, which is an anti fungal drug. I suggest your doctor must have diagnosed this as a fungal infection.

I would suggest you watch the evolution of these symptoms for one or two days. It is not unusual to experience some mild paradoxical reactions when on certain drugs, especially in skin disease.

If symptoms persist or continue to aggravate, or you experience new manifestations, you might have to visit your primary care physician again. If not, I suggest you stay calm for now, and watch for a couple of days again.

Thanks and kind regards.

Bain LE, MD

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor